Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 25, NWS Mobile, AL

March 8, 2008Walton County, Florida

NWS Mobile, AL issued this red flag warning at Mar 8, 2008, 6:22 AM CST for Walton County, Florida. It took effect at Mar 8, 2008, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2008, 6:22 AM CST (12:22 UTC)
In effect from
Mar 8, 2008, 12:00 PM CST
Expired
Mar 8, 2008, 5:00 PM CST
In force
5 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
116 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 081222
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
622 AM CST SAT MAR 8 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF CRITICALLY LOW DAYTIME HUMIDITY...

...THE FIRE WEATHER WATCH FOR SUNDAY OVER THE WESTERN FLORIDA
PANHANDLE HAS BEEN CANCELLED... 

.A MUCH DRIER AIRMASS WILL OVERSPREAD THE REGION TODAY AS HIGH
PRESSURE BUILDS EASTWARD OUT OF TEXAS.

FLZ003>006-008-082300-
/O.CAN.KMOB.FW.A.0023.080309T1700Z-080309T2300Z/
/O.UPG.KMOB.FW.A.0022.080308T1700Z-080308T2300Z/
/O.NEW.KMOB.FW.W.0025.080308T1800Z-080308T2300Z/
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-COASTAL WALTON-
622 AM CST SAT MAR 8 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION
OF CRITICALLY LOW DAYTIME HUMIDITY...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT.

LOWEST DAYTIME HUMIDITIES TODAY LOOK TO DIP TO NEAR 30 PERCENT FOR
SEVERAL HOURS. NORTHWEST TO WESTERLY WINDS AROUND 15 MPH INTO THE
BEGINNING OF THE AFTERNOON INCREASES THE POTENTIAL FOR SPREAD OF
WILDFIRE. 20 FOOT WINDS DECREASE INTO THE AFTERNOON AS AXIS OF HIGH
PRESSURE NEARS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. MODERATE WINDS AND LOW RELATIVE HUMIDITY
COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AS HIGH PRESSURE MOVES EAST OF THE AREA...DAYTIME HUMIDITIES
MODERATE OUTSIDE OF CRITERIA ON SUNDAY. THUS...THE FIRE WEATHER
WATCH HAS BEEN CANCELLED.


$$

FLZ001-002-082300-
/O.NEW.KMOB.FW.W.0025.080308T1800Z-080308T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-
622 AM CST SAT MAR 8 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

LOWEST DAYTIME HUMIDITIES TODAY LOOK TO DIP TO NEAR 30 PERCENT FOR
SEVERAL HOURS. NORTHWEST TO WESTERLY WINDS AROUND 15 MPH INTO THE
BEGINNING OF THE AFTERNOON INCREASES THE POTENTIAL FOR SPREAD OF
WILDFIRE. 20 FOOT WINDS DECREASE INTO THE AFTERNOON AS AXIS OF HIGH
PRESSURE NEARS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. MODERATE WINDS AND LOW RELATIVE HUMIDITY
COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.


$$
1 follow-up statement
000 
WWUS84 KMOB 082046
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
246 PM CST SAT MAR 8 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF CRITICALLY LOW DAYTIME HUMIDITY...

.A HIGH BUILDING EASTWARD FROM TEXAS HAS BROUGHT DRY AIR TO THE
REGION. THE HIGH WILL SHIFT INTO THE SOUTHEAST STATES EARLY NEXT WEEK
WITH A SLIGHT MODERATION IN HUMIDITY.

FLZ001>006-008-082300-
/O.CON.KMOB.FW.W.0025.000000T0000Z-080308T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
246 PM CST SAT MAR 8 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

LOWEST DAYTIME HUMIDITIES TODAY LOOK TO DIP TO NEAR 30 PERCENT FOR
SEVERAL HOURS. NORTHWEST TO WESTERLY WINDS AROUND 15 MPH INTO THE
BEGINNING OF THE AFTERNOON INCREASES THE POTENTIAL FOR SPREAD OF
WILDFIRE. 20 FOOT WINDS DECREASE INTO THE AFTERNOON AS AXIS OF HIGH
PRESSURE NEARS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. MODERATE WINDS AND LOW RELATIVE HUMIDITY
COMBINE TO CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 4:28 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 8, 4:28 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
428 AM CST SAT MAR 8 2008

.SHORT TERM TODAY AND TONIGHT...UPPER LOW HAS OPENED UP AND IS
BEGINNING TO LIFT OUT TO THE NORTH AND NORTHEAST...TAKING THE THREAT
OF WINTRY PRECIPITATION WITH IT. WAYNE COUNTY MISSISSIPPI REPORTED A
FEW SNOW FLURRIES AFTER MIDNIGHT. HAVE REMOVED MENTION OF
PRECIPITATION IN TODAYS FORECAST BUT WOULD NOT BE REAL SURPRISED TO
SEE A FEW FLAKES OF SNOW REPORTED AROUND SUNRISE AS THE COLDEST H5
AIR MOVES ACROSS THE NORTHERN SECTIONS...WILL NOT MENTION IN FORECAST
AS CHANCES ARE PRETTY SLIM. HAVE LEFT THE WIND ADVISORY UP TILL MID
MORNING AS THE WIND CONTINUES STRONG AND GUSTY ALONG THE COASTAL
ZONES. ALSO LEFT THE FREEZE WARNING FOR WAYNE AND CHOCTAW COUNTIES
THIS MORNING AND FOR ALL THE AREA TONIGHT...DOUBT THAT THE BARRIER
ISLANDS WILL SEE FREEZING TEMPERATURES BY SUNDAY MORNING BUT
GENERALLY ALL AREAS TO THE NORTH OF THE ISLANDS SHOULD SEE AT LEAST A
BRIEF FREEZE. CLOUDS SHOULD BREAK OUT BY NOON IF NOT EARLIER AND WITH
THE DIMINISHING WIND...WILL BE AN EXCELLENT RADIATIONAL COOLING
OPPORTUNITY TONIGHT...MID 20S POSSIBLE IN THE USUAL COLD SPOTS. /11

.LONG TERM SUNDAY THROUGH FRIDAY...AS SURFACE HIGH SLIDES EASTWARD
DURING THE BEGINNING OF THE MEDIUM RANGE...A MODERATION IN
TEMPERATURES OCCURS. A SERIES OF UPPER LEVEL IMPULSES EMBEDDED IN
THE WESTERLIES ALOFT LOOKS TO BRING A CHANCE OF WET WEATHER FOR THE
FIRST AND LATTER PART OF THE UPCOMING WEEK. THE END OF THE PERIOD IS
WHERE DIFFERENCES BROADEN...ESPECIALLY WITH THE EVOLUTION OF THE
SURFACE PRESSURE FIELDS.

THE MAR 08/08 00UTC RUN OF GFS SHOWS A MORE DEEPENED LOW PRESSURE
SYSTEM COMING OUT OF TEXAS LATE THURSDAY AND ACROSS THE DEEP SOUTH ON
FRIDAY. THE CANADIAN GEM AND HI RES ECMWF ARE THE OPPOSITE...SHOWING
LITTLE TO NO DEVELOPMENT OF A SURFACE SYSTEM. ALL MODELS THOUGH SWING
MID/HI LEVEL ENERGY THROUGH THE REGION BY THE END OF THE PERIOD. THE
GFS SOLUTION WOULD BRING HIGHER COVERAGES OF SHOWERS AND
THUNDERSTORMS AND LOWER COVERAGES...IF CONSIDERING THE
ECMWF/CANADIAN SOLUTIONS. WILL COMPROMISE...GOING WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY IN THE OFFICIAL
FORECAST. /10

&&

.MARINE...WINDS OVER THE MARINE AREA REMAIN STRONG WITH NUMEROUS
GUST ABOVE 35 KNOTS...HENCE THE GALE WARNING WILL REMAIN UNTIL MID
MORNING...WITH A SMALL CRAFT ADVISORY IN EFFECT AFTER THE GALE
WARNING EXPIRES. WINDS MAY DROP BELOW ADVISORY LEVELS BY MID
AFTERNOON BUT BELIEVE THE WAVES WILL REMAIN 7 FEET OR MORE UNTIL
EVENING. WINDS AND SEAS WILL HAVE EASED UP BY TONIGHT WITH AN
EASTERLY WINDS EXPECTED BY SUNDAY AFTERNOON AS THE HIGH MOVES OFF TO
THE EAST. WINDS FORECAST TO REMAIN GENERALLY EAST THROUGH MID WEEK
AS ANOTHER SURFACE HIGH MOVES EAST ACROSS THE SOUTHERN STATES. /11
PULLS AWAY. /11

&&

.FIRE...WILL UPGRADE THE FIRE WEATHER WATCH TODAY OVER THE WESTERN
FLORIDA PANHANDLE TO A RED FLAG WARNING AS WE LOOK TO JUST MEET
DURATION (4 HOURS) OF CRITICALLY LOW DAYTIME HUMIDITIES THERE...AS
HIGH PRESSURE BUILDS EASTWARD OVER THE AREA. WITH HIGH TO THE
EAST...GRIDDED RH FIELDS NOT AS LOW ON SUNDAY AS WE LOOK TO GET INTO
MORE OF A LIGHT SOUTHEAST COMPONENT OFF THE GULF. CONSIDERING
THIS...WILL DROP SUNDAYS WATCH HEADLINES AT UPDATE TIME. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      53  30  64  42 /  00  00  00  00
PENSACOLA   53  33  61  42 /  00  00  00  00
DESTIN      55  37  60  45 /  00  00  00  00
EVERGREEN   49  26  63  34 /  05  00  00  00
WAYNESBORO  48  27  64  36 /  05  00  00  00
CAMDEN      48  27  63  36 /  05  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES: AND
     CHOCTAW.

     FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     WIND ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES: LOWER
     BALDWIN...AND LOWER MOBILE.

FL...FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

     WIND ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...FREEZE WARNING UNTIL 8 AM SATURDAY FOR THE FOLLOWING ZONES: AND
     WAYNE.

     FREEZE WATCH FROM MIDNIGHT SUNDAY TO 10 AM SUNDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...GALE WARNING UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
     20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 6 PM SATURDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
     TO PASCAGOULA MS OUT 20 NM...MOBILE BAY...WATERS FROM
     DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND WATERS FROM
     PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 8, 6:00 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST SAT MAR 8 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CST SAT MAR 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH SUNDAY...

STRONG NORTHWEST WINDS OVER THE COASTAL WATER WILL EASE UP SOME THIS
MORNING BUT REMAIN STRONG THROUGH THE AFTERNOON.  GALE WARNINGS ARE
IN EFFECT THROUGH MID MORNING FOR WINDS AND SEAS UP TO 13 FEET WELL
OFFSHORE AND 5 TO 7FFET NEAR SHORE. SMALL CRAFT ADVISORIES WILL BE
IN EFFECT FROM 10 AM TO 6 PM TODAY.

A FREEZE WATCH IS IN EFFECT FOR ALL THE AREA NORTH OF THE BARRIER
ISLANDS FOR TONIGHT. THERE IS A POSSIBILITY THAT TEMPERATURES WILL
DROP TO FREEZING OR BELOW...A FREEZE WARNING MAY BE ISSUED FOR
TONIGHT AS LATER INFORMATION BECOMES AVAILABLE.

THRE IS AN INCREASED RISK OF WILD FIRES TODAY DUE TO DRY AIR AND
GUSTY WEST TO NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
FOR WEATHER OPERATIONS THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:14 PM CSTFreeze WarningMOB16 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.